I have received four infusions of Tysabri since March, with no unpleasant effects during the infusions (other than multiple attempts to find the appropriate vein). HOWEVER, approximately 20 days after my third infusion, I developed severe joint pain -- could feel every vertebrae, every carpal AND tarsal, moving at all was awful. Did I mention I have an 11 mo old, 3.4 year old, and a full time job? I couldn't pick up my infant for two days (so painful that my hands would be "limp")
I'm not complaining; I have noticed slow but steady improvements in my day-to-day life since beginning the Tysabri, but I am curious if anyone else has had this kind of experience? Bloodwork was done; no gout, no Rh factor, no ANA, no strep exposure (cholesterol is 209!!
)....nothing to explain what happened. I was treated with a oral prednisone pulse (90mg/day * 5 days), which began relief within hours of the first dose, symtoms returned slightly when pulse was completed, but subsided completely within 10 days of onset.
My primary physician ( a D.O., specializing in allergies ) believes that the Natalizumab may be the culprit -- he uses a similar "-izumab" for his severly allergic patients, and arthralgia is a side effect he's observed.
It's been 14 days since my last infusion.... so for, so good.
Has anyone in this forum had arthralgia while be treated with Tysabri? This did not feel like any of my previous MS symptoms.